Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
Avatar universal

Seroquel Rage

I've been taking Seroquel every night for over 5 years (God help me).

Even in very small doses, it is generally impossible for me to be awake while under its stupor.
As life would have it: If I am asleep I am on Seroquel and if I am on Seroquel I am asleep.

Since birth I have been especially cranky when I get woken up before I'm done sleeping for the night.

Lately, Seroquel has been making this crankiness much worse. ...more like an alcoholic rage.
I feel confused, very angry, and frustrated with my inability to articulate. I scream and curse but don't remember it in the morning. My live-in girlfriend said it makes her afraid for her safety.

I am a gentle pacifist and strongly believe that NOBODY ever deserves to be yelled at, so this behavior is especially upsetting for me to hear about.

The gf relationship is beyond repair. She lost respect for me years ago and isn't shy about telling me so. I only get to live here in her house out of I don't know: - either kindness or her need for a scapegoat. I don't have any money or place to go.

The gf is also a practicing psychologist and is emotionally abusive. Take my word for it folks, psychology can be used for evil.

So to conclude: I am stuck in a harmful relationship and living situation. I don't fight back against emotional abuse, but it builds up into a rage that only comes out when I'm both on Seroquel and awake. I am scared of changing any of my medications and terrified of adding a fourth one.

Does anyone else get really upset on Seroquel? Shaking hands, fear, anger, confusion?

Be well,

JLC
12 Responses
585414 tn?1288944902
  Seroquel can often cause sedation but also has
the potential to cause agitation and insomnia.
'it would be essential to speak to your psychiatrist about this.
If you are experiencing any changes while sleeping
if they note these concerns they could run a sleep study
to see what is happening. I had one a while back
and it is an easy to undergo procedure so let
them know about this as well.
  It would be best until things are adjusted
to wait to resolve any interpersonal concerns.
If she is outright abusive then it might be time
to discontinue the relationship. If there is a potential
things could be resolved you could both
speak to a therapist about this.
574118 tn?1305138884
very strange i begin to wonder lately whether seroquel becoming ineffective or what else. I have rage everynow and then. But it was seroquel that used to calm me down. However the frequency of my rage rose since I took it. ILADVOCATE says it has an equal potential of sedation as well as agitation. I fear of playing with my drugs. Nowadays I am in a phase of elation bit by bit. Could it be the seroquel or the vitamin B that I took I can't judge it  
Avatar universal
You are not alone. Sequeral makes me extremely angry with rage as well. Needless to say I will never take it again. It does not make me tired at all.
1 Comments
I think being in that zombie thick state can lead to agitation
1985196 tn?1402193698
I think the vitamin B , I had problem's with elation when i take them and i'm also on seroquel .
1985196 tn?1402193698
Isn't that strange ? I take 600 mg of  Seroquel at night it  help's me sleep and 100mg  morning and that keeps me calm through the day but i take Lithium morning and night too , I get no side effect's i'm aware of . I'm recovering from 3 months' of psychotic mixed state .
Avatar universal
I used to think of Seroquel as a straightforward heavy sedative. Thanks for all the feedback.

I spoke with my doc on the phone and we agreed that the rage was an isolated incident. It wasn't entirely isolated though, but I like to think that if I weren't living in a hostile environment that I wouldn't ever lash out like that.

I still want to get away from Seroquel, but I find it terribly difficult to reduce my dose. It seems more physically addictive than the anti-anxiety "benzos" which I can taper significantly quicker. I'm afraid to increase my Seroquel dose b/c of the T.D. risk.

Maybe its time to start testing new drugs again. I've had some terrifying experiences trying the latest hottest new brain pills. Twice I had to go the ER and a 3rd time I should have gone but didn't have the wherewithal ...too delirious. Call me jaded. I'm really sensitive to this stuff. Scratch that call me PTSD'd.

I wonder if I switched to a different antipsychotic if Seroquel withdrawal - ah hem - "discontinuation syndrome" would be bearable for me.

Has anyone here made a switch from Seroquel to something similar?

Thanks for reading.

JLC
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.